North Carolina, 2015

Hail and Damaging Winds in North Carolina, June 19, 2015

June 19, 2015 · NWS RAH · 16 events in 4 counties and zones

Scattered to Numerous storms developed in a moist and unstable air mass, aided by a passing upper level disturbance. Some of these storms produced wind damage and one produced severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Scattered to Numerous storms developed in a moist and unstable air mass, aided by a passing upper level disturbance. Some of these storms produced wind damage and one produced severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 19, 12:15 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 19, 12:15 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT FRI JUN 19 2015

.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL STORM
BILL APPROACHES THE REGION FROM THE WEST. THE RIDGE WILL STRENGTHEN
AGAIN NEXT WEEK AS A STATIONARY FRONT LINGERS ACROSS THE OHIO VALLEY
AND THE VIRGINIAS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1005 AM FRIDAY...

THE PATTERN...ONE CHARACTERIZED BY A STRONG SUB-TROPICAL RIDGE OVER
THE SOUTHEAST US AND A PRIMARY SURFACE FRONTAL ZONE DRAPED ACROSS
THE OH VALLEY...HAS CHANGED LITTLE VERSUS RECENT DAYS...ALBEIT WITH
SOME SLIGHT WEAKENING AND RETREAT OF THE SUB-TROPICAL RIDGE PER
MARGINALLY LOWER MID LEVEL HEIGHTS OVER THE SOUTHEAST THAN RECENT
DAYS. NONETHELESS...850 MB TEMPERATURES BENEATH THE RIDGE REMAIN
SIMILARLY HOT BETWEEN 18-20 C FROM THE GULF COAST TO THE DELMARVA...
SO A GENERALLY PERSISTENCE FORECAST WILL BE A GOOD STARTING POINT.
GIVEN THE FORECAST CONTINUED SLIGHT WEAKENING AND RETREAT OF THE
RIDGE...AND A DECREASE IN LOW LEVEL THICKNESS VALUES BETWEEN 18-00Z
PERHAPS AS A RESULT OF EARLIER AND/OR BETTER COVERAGE OF INITIAL
SHOWERS AND STORMS TODAY...HIGH TEMPERATURES WILL LIKELY BE A COUPLE
OF DEGREES COOLER ON AVG THAN THOSE OF THU...WITH THE MOST NOTABLE
CHANGE OVER THE NORTHERN PIEDMONT.

CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE LEE TROUGH OVER
WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM TEMPERATURES FROM
CENTRAL SC TO SOUTHERN NC. BOTH THE THERMODYNAMIC AND KINEMATIC
ENVIRONMENT OVER NC LIKEWISE REMAINS VERY SIMILAR TO RECENT
DAYS...WITH A FREEZING LEVEL AROUND 14 K FT/MODEST MID LEVEL LAPSE
RATES AROUND 6.5 C/KM AND MULTICELL-ORGANIZING BULK SHEAR VALUES
RANGING FROM AROUND 15 KTS OVER THE SANDHILLS TO 25-30 KTS OVER THE
NORTHERN PIEDMONT.

MORNING RAOB DATA FROM BOTH GSO AND MHX DO DEPICT SLIGHTLY DRIER AIR
JUST ABOVE THE SURFACE THAN IN RECENT DAYS...WHICH MAY MANIFEST AS A
LITTLE MORE MIXING OUT OF SFC DEWPOINTS AND RESULTANT SLIGHTLY
WEAKER INSTABILITY. HOWEVER...AT LEAST MODERATE INSTABILITY IS
LIKELY GIVEN THE RELATIVELY STEEP LAPSE RATES ABOVE SURFACE
TEMPERATURES IN THE 90S...WITH DCAPE AGAIN IN EXCESS OF 1000 J/KG.
LIKE THU...THE  PRIMARY HAZARD WILL BE FROM DAMAGING DOWNBURST
WINDS...WITH A LESSER THREAT OF MARGINALLY SEVERE HAIL. LOCALIZED
FLOODING WILL ALSO BE POSSIBLE...PARTICULARLY WHERE STORMS REPEAT
OVER AREAS THAT RECEIVED RAIN IN RECENT DAYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
AS OF 345 AM EDT FRIDAY...

CONVECTION IS LIKELY TO BE ONGOING TONIGHT AT THE START OF THE
SHORT TERM PERIOD. THE CONVECTION WILL SHIFT EASTWARD WITH TIME
AND DEMONSTRATE A SLOW WEAKENING LATE IN THE EVENING AND DURING
THE OVERNIGHT HOURS. LOWS SHOULD RANGE IN THE 60 TO 75 RANGE.

THE REMNANTS OF BILL WILL MOVE FROM THE MID-MISSISSIPPI VALLEY
TOWARD THE SOUTHERN APPALACHIANS ON SATURDAY. AN INCREASE IN
CLOUD COVER AND THE WEAKENING RIDGE WILL RESULT IN MAX
TEMPERATURES SIMILAR OR JUST A NUDGE COOLER THAN FRIDAY.
SCATTERED CONVECTION IS ONCE AGAIN EXPECTED ON SATURDAY
AFTERNOON... MOST FAVORED ACROSS THE WESTERN AND NORTHERN PIEDMONT
IN PROXIMITY TO THE APPROACHING UPPER TROUGH AND DEEP MOISTURE.
-BLAES

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 115 PM FRIDAY...

LINGERING CONVECTION AND CLOUDINESS FROM THE PASSAGE OF TC BILLS
REMANTS WILL BE EXITING THE AREA SUNDAY MORNING. WITH INCREASING SUN
AND SUBSIDENCE IN THE AFTERNOON...HIGHS ARE EXPECTED TO AGAIN REACH
THE MID TO UPPER 90S.

INITIAL ZONAL FLOW ON MONDAY WILL QUICKLY VEER TO NORTHWESTERLY AS A
RATHER BROAD UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST
THROUGH THURSDAY. AS THE HEIGHTS BUILD...THE AIRMASS OVER THE AREA
WILL WARM A BIT ON MONDAY...GENERALLY RANGING FROM UPPER 90S NORTH
TO 100-102 SOUTH...AND PERSIST THROUGH THURSDAY. MORNING MINIMUM
TEMPERATURES WILL ALSO FOLLOW A SIMILAR STEADY STATE TREND...72 TO
76 DEGREES. IN ADDITION TO DIURNAL CONVECTION IN CLIMATOLOGICALLY
FAVORED AREAS AND WIDELY SCATTERED AIRMASS SHOWERS AND THUNDERSTORMS
EACH DAY...A SERIES OF UPPER PERTURBATIONS ORIGINATING FROM UPSTREAM
CONVECTION ARE EXPECTED TO RIDE THE NORTHWEST FLOW ACROSS THE
SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC REGION. THE TIMING OF
THESE WAVES WILL BE A MAJOR FACTOR IN THE STRENGTH AND COVERAGE OF
ACTIVITY THROUGH THE PERIOD.

PERHAPS SOME RELIEF IS IN SIGHT AS THE WEEKEND APPROACHES. AN
AMPLIFYING RIDGE IN THE MOUNTAIN WEST WILL INDUCE DOWNSTREAM
TROFFING IN THE EASTERN CONUS...WITH NOTABLY COOLER AIR MAKING A
PUSH SOUTH OUT OF THE GREAT LAKES REGION. THE FRONTAL ZONE
ASSOCCIATED WITH THIS AIRMASS WILL BE APPROACHING THE AREA FROM THE
NORTHWEST ON FRIDAY...INCREASING OUR CHANCE OF RAIN AS WELL AS
KNOCKING 5-8 DEGREES OFF OUR HIGH TEMPERATURES FRIDAY...WHICH WOULD
STILL KEEP US WELL ABOVE NORMAL IN THE LOW TO MID 90S. A FURTHER
COOLOFF TOWARDS CLIMATOLOGICAL HIGHS IN THE UPPER 80S MIGHT BE ON
THE HORIZON FOR NEXT WEEKEND...STAY TUNED (AND COOL).

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 740 AM THURSDAY...

EVENING AND OVERNIGHT CONVECTION HAS DIMINISHED TO JUST A ROGUE
SHOWER OR TWO NOTED AT DAYBREAK WITH AN AREA OF SCT-BKN MID CLOUDS
ACROSS THE COASTAL PLAIN AND EASTERN PIEDMONT. A FEW NON TAF SITE
LOCATIONS WERE REPORTING SOME MVFR CIGS AND VSBYS. GENERALLY FAIR
WEATHER IS EXPECTED DURING THE MORNING HOURS TODAY WITH A VEIL OF
HIGH CIRRUS. DIURNAL CUMULUS WILL DEVELOP DURING THE LATE MORNING
WITH ANOTHER STORMY LATE AFTERNOON AND EVENING EXPECTED.
THUNDERSTORMS WILL INITIALLY BE MOST NUMEROUS ACROSS THE TRIAD AREA
AND TRANSITION EASTWARD AS ADDITIONAL CONVECTION DEVELOPS IN THE
SANDHILLS AND SOUTHERN PIEDMONT. THE CONVECTION WILL GENERALLY
DECREASE IN COVERAGE AND INTENSITY LATE IN THE EVENING...ALTHOUGH
SOME PRECIPITATION WILL PERSIST IN THE EARLY MORNING HOURS ON
SATURDAY. THE SURFACE PRESSURE FIELD WILL REMAIN WEAK TODAY
RESULTING IN GENERALLY LIGHT AND VARIABLE WINDS FROM THE SOUTHWEST
THAT SHOULD VEER AROUND TO MORE NORTHERLY LATER TODAY.

LOOKING BEYOND THE 24 HOUR TAF PERIOD...VFR CONDITIONS ARE GENERALLY
EXPECTED FOR MUCH OF THE PERIOD ALTHOUGH ANOTHER ROUND OF SCATTERED
AFTERNOON AND EVENING CONVECTION IS EXPECTED ON SATURDAY. SUNDAY MAY
FEATURE A LULL IN THE PRECIPITATION COVERAGE BEFORE MORE AFTERNOON
AND EVENING STORMS ARRIVE FOR MONDAY AND TUESDAY. -BLAES

&&

.CLIMATE...
REC
          REC            HI
DAY       MAX    YR      MIN   YR
RDU RECORDS
06/19     102   1944     73   2010
06/20     102   1887     77   1924
06/21     101   1933     75   1933
GSO RECORDS
06/19     100   1944     77   1970
06/20     100   1924     75   2009
06/21     100   1933     75   1924
FAY RECORDS
06/19     102   1944     75   1948
06/20     102   1970     77   2009
06/21     105   1933     74   1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NCZ042-043-077-078-085-086-088-089.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...BLAES
CLIMATE...RAH
Hazardous weather outlook, Jun 19, 3:42 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT FRI JUN 19 2015

NCZ007>009-021>025-038-039-200830-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-
442 AM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...THE
STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING
WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PROLONGED PERIOD OF HOT WEATHER WITH HIGHS IN THE MID 90S IS
EXPECTED TO RETURN ON SUNDAY AND CONTINUE INTO THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-077-078-085-086-088-089-200830-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 AM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING
ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PROLONGED PERIOD OF HOT WEATHER WITH HIGHS IN THE UPPER 90S
TO AROUND 100 DEGREES IS EXPECTED TO RETURN ON SUNDAY AND
CONTINUE INTO THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL
CLIMB TO NEAR 105 DEGREES AND HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ010-011-026>028-040-041-073>076-083-084-200830-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
442 AM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 98 AND 103 DEGREES
THIS AFTERNOON.

IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING
ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PROLONGED PERIOD OF HOT WEATHER WITH HIGHS IN THE MID 90S TO
AROUND 100 DEGREES IS EXPECTED TO RETURN ON SUNDAY AND CONTINUE
INTO THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL CLIMB TO
BETWEEN 100 AND 105 DEGREES AND HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 1:45 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI JUN 19 2015

NCZ038-039-191945-
RANDOLPH NC-DAVIDSON NC-
245 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN RANDOLPH
AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 345 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT
15 MPH.

SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND DANGEROUS LIGHTNING WILL
BE POSSIBLE WITH THIS STORM. THE STORM WILL BE APPROACHING THE NORTH
CAROLINA ZOO NEAR ASHEBORO BY 330 PM AND VISITORS SHOULD BE PREPARED
TO SEEK SHELTER INDOORS.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...DENTON...ULAH...GORDONTOWN AND MARTHA.

LAT...LON 3561 8017 3581 8016 3582 7980 3560 7980
TIME...MOT...LOC 1841Z 280DEG 12KT 3571 8009

13
Special weather statement, Jun 19, 2:35 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI JUN 19 2015

NCZ038-192030-
DAVIDSON NC-
335 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 430 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCER...OR 7 MILES NORTHEAST OF
SALISBURY...MOVING EAST AT 15 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...DENTON...
GORDONTOWN...HIGH ROCK LAKE MARINA & CAMPGROUND...HIGH ROCK BOAT DOCK
MARINA AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
      3585 8042 3584 8040 3585 8039 3586 8039
      3591 8005 3565 8006 3565 8030 3568 8033
      3571 8032 3572 8033 3572 8042 3574 8046
      3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 1935Z 264DEG 15KT 3576 8042

77

The radar

The Raleigh/Durham radar (KRAX), 136 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Randolph

When
June 19, 2:37 PM EST
Where
Randolph County, 1.43 mi SW of Farmer
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.636, -79.999

Quarter size hail was reported at North Carolina Highway 49 and Brantley Gordon Road.

Hail, Davidson

When
June 19, 3:37 PM EST
Where
Davidson County, 1.32 mi WSW of Cid
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.710, -80.140

Nickel size hail was reported southeast of Lexington.

Thunderstorm Wind, Moore

When
June 19, 3:55 PM EST
Where
Moore County, 1.13 mi E of Robbins
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.430, -79.580

A metal and wood roof was blown off a business and limbs two inches in diameter were reported down.

Thunderstorm Wind, Davidson

When
June 19, 4:20 PM EST
Where
Davidson County, 1.38 mi S of Cotton Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.710, -80.270

Tin roofing was ripped off a barn and a few trees were snapped off in the woods. In addition, several six to eight inch diameter branches were down.

Thunderstorm Wind, Davidson

When
June 19, 4:45 PM EST
Where
Davidson County, 0.83 mi SW of Arnold
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.893, -80.292

One tree was reported down near Arnold Road.

Thunderstorm Wind, Cumberland

When
June 19, 6:48 PM EST
Where
Cumberland County, Kornbow
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
35.080, -78.920

A power line was reported down in northwest Fayetteville.

Thunderstorm Wind, Cumberland

When
June 19, 6:48 PM EST
Where
Cumberland County, 1.49 mi SSW of Owens
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
35.030, -78.960

A power line was reported down near North Carolina Highway 59.

Thunderstorm Wind, Cumberland

When
June 19, 6:50 PM EST
Where
Cumberland County, 1.18 mi N of Lakedale
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.047, -78.922

One tree was reported down at the intersection of Mcgill Drive and Executive Place.

Thunderstorm Wind, Cumberland

When
June 19, 6:55 PM EST
Where
Cumberland County, 1.02 mi NNW of Lakedale
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.044, -78.924

One tree was reported down on Breezewood Avenue near Business 401.

Thunderstorm Wind, Cumberland

When
June 19, 6:55 PM EST
Where
Cumberland County, 0.69 mi S of Eastover
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.090, -78.780

One tree was reported down near mile marker 56 of I-95.

Thunderstorm Wind, Cumberland

When
June 19, 6:55 PM EST
Where
Cumberland County, 1.4 mi W of (Fay)grannis Fld Fay
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
34.977, -78.904

One tree was reported down near the intersection of Linwood Road and Snowhill Church Road.

Thunderstorm Wind, Cumberland

When
June 19, 6:56 PM EST
Where
Cumberland County, 1.41 mi NNE of Lakedale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Other Federal Agency
Coordinates
35.050, -78.914

Several trees were reported down on Raeford Road.

Thunderstorm Wind, Cumberland

When
June 19, 7:00 PM EST
Where
Cumberland County, 2.36 mi SSW of Eastover
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.070, -78.800

One tree was reported down near US Highway 301 and I-95.

Thunderstorm Wind, Cumberland

When
June 19, 7:00 PM EST
Where
Cumberland County, 1.33 mi ESE of (Fay)grannis Fld Fay
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
34.970, -78.860

One tree was reported down near North Carolina Highway 87 and I-95.

Thunderstorm Wind, Cumberland

When
June 19, 7:03 PM EST
Where
Cumberland County, 2.08 mi SE of Eastover
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.081, -78.751

One tree was reported down near the intersection of Murphy Road and Glamorgan Drive.

Thunderstorm Wind, Cumberland

When
June 19, 7:05 PM EST
Where
Cumberland County, 2.34 mi ESE of (Fay)grannis Fld Fay
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
34.962, -78.845

One tree was reported down near Wilmington Highway and Tracey Hall Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581462, 581475, 581479, 581486, 581477, 581483, 581484, 581492, 581491, 581493, 581495, 581487, 581488, 581489, 581490, 581494.